MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,34MM LGTH; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,34MM LGTH; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,2.5 MICRO,34MM LGTH
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a interphalangeal joint fusion procedure upon inserting the 2.5.X 34mm headless compression screw the ar-8737-37, 1.5 mm hex cannulated driver shaft snapped off in the head of the screw.The broken driver tip was removed by using pliers.The surgeon decided to leave the screw in the distal aspect of the 1st metatarsal because it was not in the joint.There were not any unplanned incisions made other than the incision to use a larger screw 3.5 headless compression screw to complete the joint fusion.Ee source data attached.Additional information obtained 06/10/2020: the arthrex 2.5 x 34mm headless compression screw (ar-8725-34h) was implanted into the distal aspect of the 1st metatarsal head.The screw was supposed to go from the distal aspect of the 1st metatarsal head, advancing to fuse the interphalangeal joint together.The screw was not protruding into the joint so the surgeon made the decision to leave it in the distal aspect of the 1st metatarsal head.Surgeon then made a separate incision to insert a 3.5 x 36mm headless compression screw in order to complete the ipj fusion, which was successful.The ar-8737-37, hex driver is being returned for evaluation.

Brand Name
COMPR FT SCRW,2.5 MICRO,34MM LGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10212049
Report Number1220246-2020-01926
Device Sequence Number19359785
Product Code HWC
UDI-Device Identifier00888867303263
UDI-Public00888867303263
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,2.5 MICRO,34MM LGTH
Device Catalogue NumberAR-8725-34H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;